Alert archive / Missouri / River Flood Warnings in 2009

River Flood Warning 162, NWS Kansas City, MO

June 16, 2009Cass County, Henry County, Johnson County, Missouri

NWS Kansas City, MO issued this river flood warning at Jun 16, 2009, 3:59 AM CDT for Cass County, Henry County, Johnson County, Missouri. It was in force for 53 hr.

The area

The counties it named.

The facts

Issued
Jun 16, 2009, 3:59 AM CDT (08:59 UTC)
Expired
Jun 18, 2009, 9:04 AM CDT
In force
53 hr
Issued by
NWS Kansas City, MO
Flood severity
Moderate

Counties Cass County, MO, Henry County, MO, Johnson County, MO

The radar

The Pleasant Hill radar (KEAX), 34 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Creek near Blairstown (BLRM7). The gauge peaked at 24.34 ft at Jun 17, 2009, 1:00 AM CDT.

actionminormoderate15202506/1606/1706/1806/19
Action stage
15 ft
Minor stage
20 ft
Moderate stage
23 ft
Major stage
36 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06921720, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 16, 2:14 AM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jun 16, 2:14 AM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
214 AM CDT TUE JUN 16 2009

.SHORT TERM...
FAST MOVING MCS WAS SHIFTING EAST INTO EASTERN MISSOURI EARLY THIS
MORNING. IN ITS WAKE...A COOL OUTFLOW BOUNDARY HAD PRESSED INTO SRN
AND EASTERN KANSAS. A STRONG LOW LEVEL JET WAS FOCUSING A BAND OF
CONVECTION IN SRN KANSAS WITH THE COLD POOL NORTH OF THE BOUNDARY
KEEPING THE BAND NEARLY STATIONARY. THE BAND OF CONVECTION WILL
GRADUALLY SAG ESE AS THE LLJ VEERS THIS MORNING. OTHERWISE...AN
OUTLFLOW BOUNDARY...WEAK SHORTWAVE...AND ISENTROPIC LIFT COMBINED
WITH HIGH PWAT VALUES...WAS GENERATING CONVECTION IN ERN KS. THIS
ACTIVITY WILL SLOWLY SPREAD EAST THIS MORNING...BUT GRADUALLY
DIMINISHING AS THE LLJ VEERS. THE THREAT OF SVR LOOKS LOW THIS
MORNING GIVEN THE WEAK TO MODERATE MUCAPE. THE ACTIVITY IN NRN MO
SHOULD BE MORE SCATTERED IN NATURE. WILL MAINTAIN THE FFA FOR THE
CWFA THIS MORNING...BUT THE HEAVIEST RAIN THREAT WILL BE MAINLY ALONG
AND SOUTH OF INTERSTATE 70.

LOOKS LIKE A QUIET NIGHT TONIGHT AS A WEAK HIGH PRESSURE RIDGE BUILDS
SOUTH INTO MISSOURI...BEHIND THE WEAK SHORTWAVE TROUGH. HAVE SOME
CONCERN ABOUT ISENTROPIC LIFT LATE...BUT AT THE CURRENT TIME...THE
ISENTROPIC LIFT LOOKS WEAK.

ON THURSDAY...INCREASING HEIGHTS AND STRONG H7 CAPPING WL LIKELY
PRECLUDE THUNDERSTORMS...DESPITE A WARM FRONT RETREATING INTO THE NRN
CWA. WL MENTION A SLGHT CHC OF THUNDERSTORMS FOR THE EXTREME NRN
GRIDS. A FRONT MAY REACH INTO EXTREME NWRN MO BY FRIDAY MORNING. DUE
TO THE CAP AND THE LACK OF CONFIDENCE ON THE TIMING...WL KEEP POPS
LOW.

DB

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL NOON TUESDAY FOR MOZ001-MOZ002-MOZ003-
     MOZ004-MOZ005-MOZ006-MOZ007-MOZ008-MOZ011-MOZ012-MOZ013-
     MOZ014-MOZ015-MOZ016-MOZ017-MOZ020-MOZ021-MOZ022-MOZ023-
     MOZ024-MOZ025-MOZ028-MOZ029-MOZ030-MOZ031-MOZ032-MOZ033-
     MOZ037-MOZ038-MOZ039-MOZ040-MOZ043-MOZ044-MOZ045-MOZ046-
     MOZ053-MOZ054.

KS...FLASH FLOOD WATCH UNTIL NOON TUESDAY FOR KSZ025-KSZ057-KSZ060-
     KSZ102-KSZ103-KSZ104-KSZ105.
Hazardous weather outlook, Jun 15, 12:58 PM CDT, 15 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1258 PM CDT MON JUN 15 2009

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-161800-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
1258 PM CDT MON JUN 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

IN THE WAKE OF THIS MORNINGS THUNDERSTORM ACTIVITY...AN OUTFLOW
BOUNDARY HAS SPREAD ACROSS THE EXTREME SOUTHERN PORTIONS OF THE
OUTLOOK AREA...FROM CLINTON NORTHWESTWARD TO EMPORIA AND TOPEKA.
STRONG INSTABILITY IS DEVELOPING ALONG AND SOUTH OF THIS
BOUNDARY...WITH THE POTENTIAL FOR ISOLATED TO SCATTERED THUNDERSTORM
DEVELOPMENT OVER THE FAR SOUTHERN AND WESTERN PORTIONS OF THE
OUTLOOK AREA EARLY THIS AFTERNOON. SHOULD SEVERE STORMS DEVELOP...THE
PRIMARY THREATS WOULD BE LARGE HAIL AND DAMAGING WINDS.

ANOTHER LARGE COMPLEX OF THUNDERSTORMS IS EXPECTED TO AGAIN DEVELOP
ACROSS CENTRAL KANSAS MONDAY NIGHT...AND MOVE INTO THE OUTLOOK AREA
TONIGHT. THESE STORMS WILL TRY TO RIDE SOUTHEAST ALONG A HIGHLY
UNSTABLE AIRMASS SOUTH OF A SURFACE WARM FRONT FROM CENTRAL KANSAS
INTO SOUTH CENTRAL MISSOURI. SHOULD THESE STORMS HOLD THEIR INTENSITY
AS THEY REACH THE AREA AFTER MIDNIGHT...LARGE HAIL AND DAMAGING WINDS
WOULD BE THE PRIMARY THREATS. THE AREA WHICH COULD HAVE THE HIGHEST
CHANCE OF SEEING SEVERE WEATHER WOULD BE ALONG AND SOUTHWEST OF A
LINE FROM MARYVILLE TO SEDALIA.

THIS COMPLEX WILL BRING AN ADDITIONAL CHANCE FOR HEAVY AND EXCESSIVE
RAINFALL ACROSS MUCH OF THE OUTLOOK AREA...LEADING TO THE POTENTIAL
FOR LOCALIZED FLASH FLOODING AND RIVER FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL BE ONGOING ACROSS MUCH OF THE OUTLOOK AREA TUESDAY
MORNING. WHILE THE SEVERE THREAT FROM THESE STORMS WILL BE
WANING...HEAVY RAIN MAY CONTINUE THROUGH THE LATE MORNING. SHOULD
THIS THUNDERSTORM COMPLEX CLEAR THE AREA EARLY ENOUGH IN THE
DAY...STRONG INSTABILITY WILL DEVELOP LEADING TO AN ADDITIONAL THREAT
FOR STRONG TO SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND EVENING. THE
LOCATION OF OUTFLOW BOUNDARIES AND OTHER LOCALIZED ENHANCEMENTS WILL
BE KEY TO THE POTENTIAL FOR THIS SEVERE WEATHER. THE PRIMARY THREATS
FOR THIS ACTIVITY WOULD BE FROM LARGE HAIL AND DAMAGING WINDS.

AN ADDITIONAL THREAT FOR THUNDERSTORMS WILL ARRIVE THURSDAY NIGHT
INTO FRIDAY AHEAD OF A COLD FRONT. DUE TO A RATHER WARM AIRMASS
DEVELOPING AHEAD OF THIS FRONT...THE POTENTIAL EXISTS FOR STRONG TO
SEVERE THUNDERSTORM DEVELOPMENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS EASTERN KANSAS
AND EXTREME WESTERN MISSOURI...AS WELL AS SOUTH AND WEST OF A LINE
FROM MARYVILLE TO SEDALIA OVERNIGHT. SPOTTER ACTIVATION MAY ALSO BE
NECESSARY TUESDAY AFTERNOON. SPOTTERS ARE URGED TO REPORT HEAVY
RAINFALL TOTALS.

DUX

In the hours before

Local storm report, Jun 16, 1:45 AM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
145 AM CDT TUE JUN 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     FLASH FLOOD      SEDALIA                 38.70N 93.23W
06/16/2009                   PETTIS             MO   LAW ENFORCEMENT

            WATER IS COMPLETELY OVER THE ROAD ON HWY O AT BOONVILLE
            AND SALEM ROADS.

&&

MELL
Local storm report, Jun 16, 2:17 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
217 AM CDT TUE JUN 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     FLASH FLOOD      OREGON                  39.98N 95.14W
06/16/2009                   HOLT               MO   LAW ENFORCEMENT

            WATER OVER THE ROAD ON 111TH AND KINSEY CREEK. NORTH ON
            I-29 S OF HWY 120 THERE IS BARB WIRE AND DEBRIS OVER THE
            ROAD. HWY 59 EAST OF U HWY HAS MUD OVER THE ROAD BUT
            ROADS ARE PASSABLE.

&&

MELL
Local storm report, Jun 16, 2:29 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
229 AM CDT TUE JUN 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     TSTM WND DMG     CLINTON                 38.37N 93.77W
06/15/2009                   HENRY              MO   TRAINED SPOTTER

            3 FOOT DIAMETER TREE FELL ONTO A HOUSE. NOBODY WAS
            INJURED.

&&

MELL
Special weather statement, Jun 16, 2:52 AM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
252 AM CDT TUE JUN 16 2009

KSZ105-MOZ037-043-160815-
CASS-JACKSON-JOHNSON-
252 AM CDT TUE JUN 16 2009

...SIGNIFICANT WEATHER ALERT FOR JOHNSON...NORTHWESTERN CASS AND
SOUTHERN JACKSON COUNTIES UNTIL 315 AM CDT...

AT 250 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LAKE QUIVIRA TO
OLATHE...MOVING EAST AT 50 MPH.

WINDS AROUND 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  MISSION WOODS...WESTWOOD HILLS...PRAIRIE VILLAGE AND LEAWOOD AROUND
  300 AM CDT.
  GRANDVIEW AROUND 305 AM CDT.
  RAYTOWN AND BELTON AROUND 310 AM CDT.
  LAKE TAPAWINGO...BLUE SPRINGS...GREENWOOD AND LAKE WINNEBAGO AROUND
  315 AM CDT.

THE TOWNS OF LACKMANS...CLARE...HOLLIDAY...ROELAND PARK...STANLEY...
STILLWELL AND UNITY VILLAGE ARE ALSO IN THE PATH OF THESE STORMS.

LAT...LON 3886 9497 3893 9490 3905 9482 3903 9413
      3888 9416 3865 9442 3872 9461 3873 9461
      3873 9464

DEROCHE
Local storm report, Jun 16, 3:05 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
305 AM CDT TUE JUN 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 AM     LIGHTNING        2 W BUTLER              38.26N 94.38W
06/16/2009                   BATES              MO   TRAINED SPOTTER

            LIGHTNING STRIKE SET OUT BUILDING ON FIRE.

&&

MELL
Local storm report, Jun 16, 3:14 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
314 AM CDT TUE JUN 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     FLOOD            2 ENE CLINTON           38.38N 93.73W
06/16/2009                   HENRY              MO   TRAINED SPOTTER

            COUNTY ROAD NE100 FLOODED...WOMEN RESCUED FROM VEHICLE
            AND ROAD CLOSED.

&&

ADOLPHSON

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:40 PM CDTAreal Flood AdvisoryEAXClay6 hr
Jun 15, 9:51 PM CDTSevere Thunderstorm WarningEAXAtchison, Holt, Nodaway28 min
Jun 15, 9:56 PM CDTSpecial Weather StatementEAXBates, Cass, Jackson49 min
Jun 15, 10:02 PM CDTSevere Thunderstorm WarningEAXBuchanan, Platte28 min
Jun 15, 10:06 PM CDTSevere Thunderstorm WarningEAXBates, Cass, Jackson39 min
Jun 15, 10:12 PM CDTSevere Thunderstorm WarningEAXAndrew, Buchanan, Holt33 min
Jun 15, 10:44 PM CDTSevere Thunderstorm WarningEAXBates, Cass, Jackson46 min
Jun 15, 10:44 PM CDTTornado WarningEAXBates31 min
Jun 15, 10:46 PM CDTTornado WarningEAXBates, Cass29 min
Jun 15, 10:59 PM CDTSevere Thunderstorm WarningEAXClay, Jackson31 min
Jun 15, 11:05 PM CDTAreal Flood AdvisoryEAXBates, Cass, Clay, Jackson5 hr
Jun 15, 11:13 PM CDTAreal Flood AdvisoryEAXAndrew, Buchanan, Daviess, DeKalb, Gentry, Harrison and 2 more6 hr
Jun 15, 11:14 PM CDTSevere Thunderstorm WarningEAXHenry, Johnson46 min
Jun 15, 11:29 PM CDTFlash Flood WarningEAXHenry, Johnson, Pettis6 hr
Jun 15, 11:33 PM CDTAreal Flood AdvisoryEAXJohnson, Lafayette, Pettis, Saline12 hr
Jun 15, 11:38 PM CDTSpecial Weather StatementEAXJohnson37 min
Jun 15, 11:40 PM CDTRiver Flood WarningEAXCarroll, Chariton70 hr
Jun 15, 11:40 PM CDTRiver Flood WarningEAXHoward21 hr
Jun 15, 11:43 PM CDTSevere Thunderstorm WarningEAXHenry, Pettis32 min
Jun 15, 11:54 PM CDTSevere Thunderstorm WarningEAXJohnson, Lafayette36 min
Jun 16, 12:16 AM CDTAreal Flood AdvisoryEAXChariton, Cooper, Gentry, Harrison, Howard, Mercer and 2 more4 days
Jun 16, 12:17 AM CDTSevere Thunderstorm WarningEAXCooper, Pettis43 min
Jun 16, 12:30 AM CDTSpecial Weather StatementEAXCarroll30 min
Jun 16, 12:43 AM CDTAreal Flood AdvisoryEAXCarroll, Chariton, Gentry, Grundy, Harrison, Lafayette and 2 more6 days
Jun 16, 1:45 AM CDTAreal Flood AdvisoryEAXAdair, Carroll, Chariton, Grundy, Linn, Livingston and 4 more4 hr
Jun 16, 2:10 AM CDTAreal Flood AdvisoryEAXHolt8 hr
Jun 16, 2:28 AM CDTAreal Flood AdvisoryEAXAdair, Putnam, Schuyler3 hr
Jun 16, 2:45 AM CDTFlash Flood WarningEAXCass, Clay, Jackson, Platte6 hr
Jun 16, 2:52 AM CDTSpecial Weather StatementEAXJackson23 min
Jun 16, 3:09 AM CDTFlash Flood WarningEAXBates, Cass10 hr
Jun 16, 3:29 AM CDTRiver Flood WarningEAXJackson7 hr
Jun 16, 3:59 AM CDTRiver Flood WarningEAXBates, Cass, Henry66 hr
Jun 16, 4:03 AM CDTSpecial Weather StatementEAXBates27 min
Jun 16, 4:26 AM CDTFlash Flood WarningEAXBates6 hr
Jun 16, 4:33 AM CDTSpecial Weather StatementEAXHenry27 min
Jun 16, 4:40 AM CDTRiver Flood WarningEAXDaviess, Gentry16 hr
Jun 16, 5:12 AM CDTAreal Flood AdvisoryEAXMacon12 hr
Jun 16, 5:31 AM CDTAreal Flood AdvisoryEAXHenry, Johnson, Pettis12 min
Jun 16, 5:41 AM CDTRiver Flood WarningEAXAndrew, Buchanan5 hr
Jun 16, 5:42 AM CDTAreal Flood WarningEAXHenry, Johnson, Pettis12 hr
Jun 16, 8:14 AM CDTRiver Flood WarningEAXBates62 hr
Jun 16, 9:49 AM CDTRiver Flood WarningEAXClay, Jackson, Ray24 hr
Jun 16, 9:49 AM CDTRiver Flood WarningEAXJackson, Lafayette, Ray44 hr
Jun 16, 9:49 AM CDTRiver Flood WarningEAXCarroll, Lafayette, Saline52 hr
Jun 16, 9:49 AM CDTRiver Flood WarningEAXCarroll, Chariton, Saline3 days
Jun 16, 9:49 AM CDTRiver Flood WarningEAXChariton, Howard, Saline67 hr
Jun 16, 9:49 AM CDTRiver Flood WarningEAXCooper, Howard4 days
Jun 16, 9:56 AM CDTAreal Flood WarningEAXBates31 hr
Jun 16, 12:53 PM CDTAreal Flood WarningEAXBates, Cass28 hr
Jun 16, 5:03 PM CDTAreal Flood WarningEAXHenry, Johnson, Pettis24 hr
Jun 15, 9:34 PM CDTSpecial Weather StatementEAXAtchison26 min
Jun 15, 9:46 PM CDTSevere Thunderstorm WarningEAXAtchison, Doniphan29 min
Jun 16, 1:16 AM CDTSpecial Weather StatementEAXLinn29 min
Jun 16, 4:13 AM CDTSpecial Weather StatementEAXLinn32 min
Jun 16, 8:14 AM CDTRiver Flood WarningEAXMiami62 hr
Jun 16, 8:14 AM CDTRiver Flood WarningEAXLinn4 days

Nearby

River Flood Warnings in Missouri, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.